The 37.5 ER made me feel very good, but it only last 5 days. After 5 days, it stopped working. I was in the hospital for anxiety, depression and insomia. They up the Effexor and it gave me th worst anxiety imaginable, non-stop. Took it 4 days. The nurse said it would take a few more days to work Without Ativan (I was a falling risk) I could not take the anxiety. Has anyone else had this happen?
15 May 2011
Anxiety can be a serious side effect of some antidepressants such as Effexor. Generally it takes upwards of a month for an antidepressant to reach full effectiveness and take a couple weeks for the side effects to subside. You may be one of the people who can not tolerate Effexor. There are other medications of the same type that might work better for you such as Pristiq. It is similar to Effexor but has less side effects. Best to discuss these with the doctor.
15 May 2011
Hello cthompson. To answer your question, yes, anxiety levels were high. I just discussed your question with my wife, and she reminded me, how severe a reaction I did have to effexor. But not immediately. Only yesterday, I mentioned in another post, how after over a year, being on and off of, cymbalta, that I had a severe allergic reaction to. And I've always been fortunate that as far as the various drugs and drug families, that I've taken throughout my life, that I have minimal side effects. One thing that it did, was make me "loose time" Difficult to explain but I would forget how or where I arrived at a say, a store, or so such thing. I'm going on a bit, so, in regards to effexor, starting doses are usually 75 to 100mg per day. My dose ended up being 325mg per day, in as much as my depression is severe. I know that most people will settle for around 125mg per day.
Looking at notes, effexor usually takes around four weeks to begin to show results, but not uncommon, it can also run up to six weeks. There is a list of side-effects, and increased anxiety is one of them. Some of the others are what I name the "usuals"... nausea, loss of appetite, sweating, feeling sedated and so on. Gone on again but yes, I dropped the medication. It was not for me, but this is not to say thats its not right for you. an adjustment one way or another might be all that it takes to help you. Your diagnosis is much like mine. anxiety, depression, insomnia. Ha! I can't help but chuckle... in a friendly type of way. If you were to click on my avatar, you would see what I mean. best of wishes, hopefully you will begin to get some relief, and feel more like your old self.
- Effexor Information for Consumers
- Effexor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have trouble digesting pills and getting their full affect) and Effexor. The Effexor I was able to chew so I could digest it. The company that made ...
1 answer • 20 Jan 2010
I am pretty well with my anxiety, my depression andmy social phobia. i am thinking doing many thinks but i dont make them! i feel a little tired and ...
2 answers • 27 May 2012
Effexor XR - I'm on my third day of effexor withdrawals which has been worse so far. I was on 450mg?
... then finally?
5 answers • 11 Feb 2013
... switched me to Effexor by slowly decreasing the zoloft while simultaneously slowly stepping into Effexor. Just went from the 37.5 to 75 mg. ...
1 answer • 23 May 2013
... tolerate 37.5 mg xr..but thinks this helps me with social anxiety and panic..maybe not so much depression at this dose..he says the dose I take ...
4 answers • 21 Jul 2013